Alert archive / Ohio / Wind Advisories in 2023
Wind Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 24, 2023, 1:33 PM EDT for 7 counties in Ohio; 7 counties in Indiana. It took effect at Mar 25, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2023, 1:33 PM EDT (17:33 UTC)
- In effect from
- Mar 25, 2023, 8:00 AM EDT
- Expired
- Mar 25, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
Counties Adams County, IN, Allen County, IN, Blackford County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Wells County, IN, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467 WWUS73 KIWX 241733 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 133 PM EDT Fri Mar 24 2023 INZ018-025>027-032>034-OHZ002-004-005-015-016-024-025-250145- /O.NEW.KIWX.WI.Y.0004.230325T1200Z-230326T0000Z/ Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 133 PM EDT Fri Mar 24 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will quickly increase Saturday morning across the advisory area, with gusts of 45 to 50 mph common. During the late morning into early afternoon hours, a period of stronger wind gusts of 55 to 60 mph may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
795 WWUS73 KIWX 250125 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 925 PM EDT Fri Mar 24 2023 INZ018-025>027-032>034-OHZ002-004-005-015-016-024-025-251000- /O.CON.KIWX.WI.Y.0004.230325T1200Z-230326T0000Z/ Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 925 PM EDT Fri Mar 24 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Southwest to west winds 30 mph with gusts up to 50 mph. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 8 AM to 8 PM EDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds quickly increase Saturday morning with gusts up to 50 mph common, especially late morning into the afternoon hours. A few, isolated wind gusts to 60 mph may occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
738 WWUS73 KIWX 250738 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 338 AM EDT Sat Mar 25 2023 INZ018-025>027-032>034-OHZ002-004-005-015-016-024-025-251545- /O.CON.KIWX.WI.Y.0004.230325T1200Z-230326T0000Z/ Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 338 AM EDT Sat Mar 25 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest to west winds 30 mph with gusts up to 50 mph. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A few, isolated wind gusts of 50 to 60 mph are possible in Allen County Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
871 WWUS73 KIWX 251430 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1030 AM EDT Sat Mar 25 2023 INZ018-025>027-032>034-OHZ002-004-005-015-016-024-025-260000- /O.CON.KIWX.WI.Y.0004.000000T0000Z-230326T0000Z/ Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1030 AM EDT Sat Mar 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest to west winds 30 mph with gusts up to 50 mph. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A few, isolated wind gusts of 50 to 60 mph are possible in Allen County Ohio. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
511 WWUS73 KIWX 252341 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 741 PM EDT Sat Mar 25 2023 INZ018-025>027-032>034-OHZ002-004-005-015-016-024-025-260045- /O.EXP.KIWX.WI.Y.0004.000000T0000Z-230326T0000Z/ Allen IN-Huntington-Wells-Adams-Grant-Blackford-Jay-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 741 PM EDT Sat Mar 25 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds will continue to rapidly diminish through the remainder of the evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 24, 8:56 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Mar 24, 8:56 AM EDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 856 AM EDT Fri Mar 24 2023 .SYNOPSIS... Issued at 400 AM EDT Fri Mar 24 2023 Widespread rain returns to the area tonight with a half inch to one inch for most locations. Rain tapers through the day Saturday but it will be windy with gusts near 50 mph likely south of highway 24. Quiet weather returns for Sunday but more light rain or snow is possible Sunday night into Monday. && .UPDATE... Issued at 847 AM EDT Fri Mar 24 2023 Quick forecast update to remove measurable precip from the far S/SE through at least 18Z. Radar mosaic showing large area of rain had pushed well south of the area into southern IN and OH. Timing of the return of the rainfall tonight is a bit suspect as well as the main surface low will be in the process of deepening and just entering southern MO at 00Z Sat. WAA shield of rain should extend north well ahead of the low and although rain has been pushed well south, ACARS sounding shows plenty of saturation below 850 mb to allow the rain to quickly restart once better lift arrives. May need to make further adjustments to the pops for this afternoon, but will wait for the 12Z suite of models to start to trickle in and monitor upstream trends. && .SHORT TERM...(Today and Tonight) Issued at 400 AM EDT Fri Mar 24 2023 Much of the CWA will remain dry today as we await the NE ejection of mid/upper trough currently scraping the US/Mexico border. A few light showers are clipping our far S/SE zones early this morning as a modest vorticity shred moves along the Ohio Valley baroclinic zone. This activity will shift south by mid-late morning though as this weak forcing exits and high pressure nudges into the area from the N/NE. Anticipate primarily dry conditions through 00Z though can't rule out an isolated sprinkle in our southern zones during the late afternoon. Light ENE low level flow will maintain cool conditions particularly in our far east downwind of Lake Erie. Anticipate highs generally in the mid/upper 40s. Main forecast challenge for tonight will be timing and evolution of heaviest rain. Negatively tilted trough with good upper level support for ascent will yield a strengthening surface low as it lifts into the Great Lakes. There is a corresponding strong LLJ with good moisture transport into the Ohio Valley. The main question is where exactly will the heaviest rain track. There is a strong signal in much of the latest hi-res guidance that deep convection over TN/KY will rob better moisture transport into our area. Several HREF members support this idea with mainly lower resolution models (particularly the 12km NAM) suggesting less convection over KY allowing heavy rain in our SE CWA tonight. Preference lies with hi- res CAM's at this point. That is not to say we won't get any rain but do anticipate the heaviest rain will remain to our south. Best chances for heavier rain will probably be in our NW zones more toward Sat morning as primary PV anomaly and deformation zone move through the area. Have therefore massaged PoP's and QPF accordingly with a later arrival, lower amounts SE, and slightly higher amounts NW. Some minor river flooding is certainly likely but overall flooding impacts are expected to remain low and will hold off on any watch issuance. && .LONG TERM...(Saturday through Thursday) Issued at 400 AM EDT Fri Mar 24 2023 Some light rain will continue in our north on Sat morning and a few showers are possible everywhere through the day but general trend will be for drier conditions as the day progresses. Main weather concern for Sat will be gusty winds as strengthening surface low lifts into the eastern Great Lakes and places our CWA in cold/dry air advection wing. Best chances for 40+ kt gusts will be in our SE late morning into midday as dry slot moves through and mixing heights increase. Looks like a solid advisory with some nonzero chance for a few peak gusts to exceed 50 kt in our far SE but confidence is too low for a high wind watch and it is too early for an advisory. There is also much lower wind potential in our NW so it will be difficult to decide where exactly to draw the line. There may also be a few snowflakes mixing in at times Sat...particularly by late afternoon in our northern zones. Little/no accumulation or impacts anticipated though. Rest of the long term is relatively quiet but we do have several weak systems to contend with. The first arrives Sunday night into Monday with a weak shortwave and some minor left exit jet support. Will have to keep an eye on thermal profiles overnight as there is some potential for snow especially in our N/NE zones. Another weak shortwave brings some low potential for light precip early Tue. The slow approach of a more substantial trough late next week will also bring increasing rain chances Thu into Fri. Temps remain seasonable through the period. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 629 AM EDT Fri Mar 24 2023 A boundary remains entrenched across our south during this forecast period. Rain was passing by to the south of the forecast area and looks to continue to remain south of them as the boundary does look to take a slight southward shift allowing drier air to filter in on the northern side through the bulk of the period. NAM-based guidance appears to indicate that as early as around 21z could be the first instance of rain arriving at FWA, but will continue holding off the arrival of the rain until at least after 00z for this forecast issuance. Flight condition-wise, an area of low to mid level warm air advection was moving west to east in easterly winds on the northern side of waves moving northeastward on the aforementioned boundary. This allows CIGs to drop into MVFR threshold and will continue into mid morning for SBN and drop off within the couple hours or so for FWA. While models indicate SBN moderates back to VFR during the morning time, FWA takes longer to do so, but think it eventually does moderate into VFR mid to later morning. Once the rain arrives this evening, both SBN and FWA will trend back toward low MVFR conditions and, at least FWA, likely flirts with IFR to end the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Fisher SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 24, 4:24 AM EDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 424 AM EDT Fri Mar 24 2023 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-250830- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 424 AM EDT Fri Mar 24 2023 /324 AM CDT Fri Mar 24 2023/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Widespread rain up to one inch is expected tonight. This may cause ponding of water on the roads or minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds from the southwest may gust up to 50 mph Saturday, mainly along and east of Interstate 69. Minor flooding is expected on some area rivers over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-250830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 424 AM EDT Fri Mar 24 2023 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions hazardous to small craft are likely Saturday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 11:38 AM EDT | River Flood Warning | IWX | Adams, Wells | 4 days |
| Mar 24, 3:46 PM EDT | Small Craft Advisory | IWX | 37 hr |
Nearby
Wind Advisories in Ohio, 2023Wind Advisories in Indiana, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.